Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 98, NWS North Platte, NE

May 7, 2005Garfield County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2005, 7:05 PM CDT for Garfield County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2005, 7:05 PM CDT (00:05 UTC)
Expired
May 7, 2005, 7:30 PM CDT
In force
25 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garfield County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 1:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
2463 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-207 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 080006
SVRLBF
NEC071-080030-
/O.NEW.KLBF.SV.W.0098.050508T0005Z-050508T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT SAT MAY 7 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 730 PM CDT

* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A CLUSTER LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
  SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
  NEAR BURWELL TO 11 MILES SOUTH OF BURWELL...AND MOVING NORTHEAST
  AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BURWELL BY 710 PM CDT

LAT...LON 4175 9921 4173 9878 4206 9877 4207 9913

$$

HIRSCH
2 follow-up statements
000 
WWUS53 KLBF 080019
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT SAT MAY 7 2005

NEC071-080030-
/O.CON.KLBF.SV.W.0098.000000T0000Z-050508T0030Z/
GARFIELD NE-
715 PM CDT SAT MAY 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR
GARFIELD COUNTY...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BAND OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL 
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING NEAR  
BURWELL TO 7 MILES SOUTHEAST OF BURWELL...MOVING NORTHEAST AT 45 MPH.

SMALL HAIL WAS REPORTED SOUTH OF BURWELL AROUND 715 PM.  

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 11 NORTH OF BURWELL AND OVER HIGHWAY 91 EAST OF BURWELL
  THROUGH 730 PM CDT.  

LAT...LON 4175 9921 4173 9878 4206 9877 4207 9913

$$

HIRSCH
000 
WWUS53 KLBF 080028
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT SAT MAY 7 2005

NEC071-080036-
/O.EXP.KLBF.SV.W.0098.000000T0000Z-050508T0030Z/
GARFIELD NE-
726 PM CDT SAT MAY 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR GARFIELD COUNTY EXPIRES AT 730
PM CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW 
SEVERE LIMITS AND THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  

LAT...LON 4175 9921 4173 9878 4206 9877 4207 9913

$$

HIRSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:47 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 7, 1:47 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT SAT MAY 7 2005

.DISCUSSION...
SEVERE WEATHER DISCUSSION...ATMOSPHERE SHOWING STRONG LINEAR SHEAR
THIS AFTN. RICHER MOISTURE APPEARS TO BE LINED UP N-S VICINITY
HIGHWAY 83. COLD FRONT WILL PUSH EAST TO NEAR KVTN-KLBF LINE THIS
AFTERNOON WITH LINE OF THUNDERSTORMS DEVELOPING AND PUSHING SLOWLY
EAST TONIGHT. LARGE HAIL IS THE PRIMARY CONCERN WITH FREEZING LEVEL
AROUND 10KFT AGL.

SUNDAY...WRAP AROUND CLOUDS AND SHRA AS THE H5 COLD POOL DRIFTS EAST
ACROSS SD.

MONDAY...SFC HIGH PRESSURE AND SHORT WAVE RIDGE PRODUCE DRY AND
PARTLY CLOUDY SKIES.

TUESDAY...ATM SETS UP FOR SUPERCELL STORMS DEVELOPING ACROSS THE
NEB PANHANDLE IN THE AFTN.  SFC LOW...H5 LOW...GOOD THETA E
ADVECTION...TRIPLE PT VCNTY KIBM...GOOD DIRECTIONAL SHEAR.

WEDNESDAY THROUGH SATURDAY...TIME HEIGHTS FOR GFS AND DGEX BOTH
SHOW LOW LEVEL MOISTURE AND COLD AIR ALOFT PRODUCING COOL AND
GENERALLY SHRA TYPE WEATHER. THE H5 LOW MOVES VERY SLOWLY EAST
DURING THIS TIME FRAME SO FCST IS FOR SHRA WED AND THU. DRY FOR FRI
AND SAT AS TYPICAL FCST UNCERTAINTIES DEVELOP.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, May 7, 2:50 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SAT MAY 7 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
251 PM CDT SAT MAY 7 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH
MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN
NEBRASKA...SEVERE STORMS ARE LIKELY. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT CHANCE OF AN
ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL
NEBRASKA ON SUNDAY. WITH THE FRONT THROUGH CENTRAL NEBRASKA...THE
RISK AREA IS ALONG AND EAST OF HIGHWAY 281.

THEN FAIRLY QUIET WEATHER IS EXPECTED UNTIL TUESDAY NIGHT WHEN
ANOTHER SYSTEM MOVES THROUGH THE PLAINS. THEN...THUNDERSTORMS ARE
AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CAN BE EXPECTED TONIGHT...MAINLY EAST OF A
MERRIMAN TO IMPERIAL LINE...HOWEVER WEST ACTIVATION MAY BE REQUIRED
TO THE WEST. SPOTTER ACTIVATION MAY ALSO BE REQUIRED TOMORROW
AFTERNOON.

MASEK

In the hours before

Local storm report, May 7, 5:30 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             6 SE SPRINGVIEW         42.76N 99.67W
05/07/2005  0.75 INCH        KEYA PAHA          NE   PUBLIC

&&

JSWEET
Local storm report, May 7, 5:37 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             6 NNE ASHBY             42.11N 101.89W
05/07/2005  0.75 INCH        CHERRY             NE   PUBLIC

&&

BYRD
Local storm report, May 7, 6:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             3 N LONG PINE           42.58N 99.70W
05/07/2005  0.75 INCH        BROWN              NE   PUBLIC

&&

JSWEET
Local storm report, May 7, 6:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             10 SSW ARNOLD           41.29N 100.27W
05/07/2005  1.00 INCH        LINCOLN            NE   PUBLIC

&&

JSWEET
Local storm report, May 7, 6:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             11 SSW ATKINSON         42.38N 99.06W
05/07/2005  0.75 INCH        HOLT               NE   PUBLIC

&&

JSWEET
Local storm report, May 7, 6:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             SARGENT                 41.64N 99.37W
05/07/2005  0.75 INCH        CUSTER             NE   PUBLIC

&&

MASEK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.